Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 11, 2019, 8:13 PM EDT for Duval County, Florida. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2019, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 11, 2019, 9:45 PM EDT
- In force
- 92 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WGUS52 KJAX 120013 FFWJAX FLC031-120145- /O.NEW.KJAX.FF.W.0002.190812T0013Z-190812T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jacksonville FL 813 PM EDT Sun Aug 11 2019 The National Weather Service in Jacksonville has issued a * Flash Flood Warning for... Central Duval County in northeastern Florida... * Until 945 PM EDT. * At 812 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly in the McCoys Creek Basin. * Some locations that will experience flooding include... Riverside. Additional rainfall amounts of around one inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3036 8164 3028 8171 3028 8173 3037 8175 $$ HESS
1 follow-up statement
889 WGUS72 KJAX 120136 FFSJAX Flash Flood Statement National Weather Service Jacksonville FL 936 PM EDT Sun Aug 11 2019 FLC031-120146- /O.EXP.KJAX.FF.W.0002.000000T0000Z-190812T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Duval FL- 936 PM EDT Sun Aug 11 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL DUVAL COUNTY WILL EXPIRE AT 945 PM EDT... The heavy rain has ended. Flood waters are receding. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3036 8164 3028 8171 3028 8173 3037 8175 $$ CORLESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:09 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 3:09 PM EDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sun Aug 11 2019
.NEAR TERM /Through Tonight/...
Fairly similar environment this afternoon compared to yesterday,
so expecting good coverage of showers and storms, with isolated
strong/severe with strong wind gusts. Activity should move slowly
E or SE given weak W to NW steering flow aloft. Will continue heat
advisory this afternoon until 6pm, when heat index values drop as
temperatures start to drop.
Like last night, expect convective precipitation to last through
about Midnight, then partly cloudy skies with low temperatures in
the mid 70s inland, upper 70s coast.
.SHORT TERM /Monday through Tuesday night/...
Strong upper ridge aloft will be stationary over southern Plains
and Gulf Coast states during this period. Surface trough of low
pressure will remain along FL/GA border, while daily sea breezes
push well inland both days. These boundaries should support
scattered to numerous showers and thunderstorms during the
afternoon and evening hours, some with very heavy rainfall and
strong winds. Focusing highest POPs where these boundaries merge.
Latest guidance suggests slightly lower high temperatures each day
eastern counties, though still quite hot interior areas with
upper ridge over the area. Heat index values will approach heat
advisory criteria midday before potentially some slight mix-down
of dew points in the afternoon. Will hold off on advisory issuance
to let night shift look at latest guidance. Expect slightly above
normal temperatures this period, especially at night buoyed by
abnormally high dew points.
.LONG TERM /Wednesday through Sunday/...
As we've seen throughout the warm season, upper pattern reverts
back to western ridge/eastern trough during this period, though
by the weekend, upper trough shifts off east coast as upper ridge
expands eastward across central U.S. Generally near or slightly
above normal temperatures this period.
Looks fairly stormy this period with weak upper troughing over
our area, re-establishing surface trough of low pressure over
central GA, which along with sea breezes will promote scattered
to numerous afternoon showers/storms each day.
&&
.AVIATION...VFR conditions are expected through this evening,
except locally lower conditions with strong winds expected with
scattered to numerous showers/storms Monday afternoon. Similar
to early this morning, could see areas of MVFR/IFR CIGs develop,
particularly across ne FL.
&&
.MARINE...High pressure will remain well east of the waters, with
low pressure to the west, maintaining a daily southerly flow
across the waters, with more southeasterly flow each afternoon
nearshore with sea breeze. Winds and seas are expected to remain
below advisory criteria this forecast period.
Rip Currents: Moderate risk ne FL, Low risk se GA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 93 74 95 / 30 40 20 20
SSI 78 90 78 90 / 20 30 10 20
JAX 76 92 76 92 / 40 50 20 40
SGJ 76 90 76 90 / 30 50 20 50
GNV 76 92 75 92 / 50 70 40 60
OCF 76 92 75 90 / 30 60 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&
Wolf/Cordero/BrickerIn the hours before
Special weather statement, Aug 11, 6:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
648 PM EDT Sun Aug 11 2019
FLZ024-GAZ165-264-112330-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
648 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 730 PM
EDT...
* At 648 PM EDT, Doppler radar was tracking a strong thunderstorm
near Kings Ferry, or 8 miles southwest of Kingsland, moving
southeast at 10 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Hilliard, Woodbine, Callahan, Kings Ferry, Nassau Village-Ratliff
and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3075 8169 3074 8168 3060 8169 3056 8172
3046 8190 3100 8193 3101 8167
TIME...MOT...LOC 2248Z 317DEG 8KT 3070 8177
CORLESSSpecial weather statement, Aug 11, 7:04 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
704 PM EDT Sun Aug 11 2019
FLZ024-025-032-033-125-112345-
Inland Duval FL-Inland Nassau FL-Clay FL-Coastal Duval FL-
Inland St. Johns FL-
704 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NASSAU...WEST
CENTRAL ST. JOHNS...NORTHEASTERN CLAY AND CENTRAL DUVAL COUNTIES
UNTIL 745 PM EDT...
* At 703 PM EDT, Doppler radar was tracking a strong thunderstorm
over Ortega, or near Orange Park, moving southeast at 15 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Jacksonville, Orange Park, Jacksonville International Arpt,
Mandarin, Fruit Cove, Fleming Island, Ortega, Bellair-Meadowbrook
Terrace, Switzerland and Nas Jax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3000 8176 3055 8173 3060 8169 3053 8165
3019 8158 3004 8166
TIME...MOT...LOC 2303Z 297DEG 12KT 3025 8170
CORLESSSpecial weather statement, Aug 11, 7:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT Sun Aug 11 2019
FLZ024-025-032-120015-
Inland Duval FL-Inland Nassau FL-Clay FL-
729 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES UNTIL 815 PM EDT...
* At 729 PM EDT, Doppler radar was tracking a strong thunderstorm
near Normandy, or 11 miles west of Jacksonville. This storm was
nearly stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Middleburg, Cisco Gardens, Oakleaf Plantation, Bryceville, Cecil
Field, Doctors Inlet, Lakeside, Nassau Village-Ratliff, Ratliff and
Normandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3040 8200 3043 8190 3055 8181 3056 8173
3008 8176 2998 8193 3007 8200
TIME...MOT...LOC 2329Z 331DEG 1KT 3032 8185
CORLESSSpecial weather statement, Aug 11, 7:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
745 PM EDT Sun Aug 11 2019
FLZ025-125-120030-
Inland Duval FL-Coastal Duval FL-
745 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 830 PM
EDT...
* At 745 PM EDT, Doppler radar was tracking a strong thunderstorm
over Oceanway, or over Jacksonville International Arpt, moving
southeast at 10 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Nas Jax,
Ortega, Oceanway, Riverside, San Marco and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3018 8168 3019 8173 3019 8176 3033 8174
3054 8174 3056 8171 3057 8167 3055 8166
3057 8165 3058 8161 3055 8161 3019 8157
TIME...MOT...LOC 2345Z 297DEG 8KT 3048 8166
CORLESSSpecial weather statement, Aug 11, 8:02 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
802 PM EDT Sun Aug 11 2019
FLZ124-125-GAZ166-120045-
Coastal Nassau FL-Coastal Duval FL-Coastal Camden GA-
802 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 845 PM EDT...
* At 802 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Little Talbot Island, or 10 miles southwest of
Fernandina Beach, moving east at 15 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Fernandina Beach, Unf, Yulee, Neptune Beach, Baymeadows, Craig
Field, Little Talbot Island and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3023 8157 3067 8163 3075 8144 3069 8142
3032 8139
TIME...MOT...LOC 0002Z 265DEG 16KT 3052 8152
CORLESSSpecial weather statement, Aug 11, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
813 PM EDT Sun Aug 11 2019
FLZ023>025-GAZ364-120100-
Inland Duval FL-Baker FL-Inland Nassau FL-Western Charlton GA-
813 PM EDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER...WESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES
UNTIL 900 PM EDT...
* At 813 PM EDT, Doppler radar was tracking a strong thunderstorm
near Bryceville, or 18 miles north of Middleburg. This storm was
nearly stationary.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Cecil Field, Cisco Gardens, Normandy, Bryceville, Nassau
Village-Ratliff, Baldwin, Jacksonville Heights and Whitehouse Air
Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3019 8175 3019 8183 3021 8209 3039 8210
3048 8197 3050 8174
TIME...MOT...LOC 0013Z 152DEG 1KT 3031 8198
CORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:02 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 11, 8:07 PM EDT | Special Marine Warning | JAX | 83 min | |
| Aug 11, 8:13 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 11, 8:27 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Aug 11, 8:31 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 81 min |
| Aug 11, 8:42 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Aug 11, 9:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 11, 9:27 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 11, 9:44 PM EDT | Special Weather Statement | JAX | Alachua, Bradford | 46 min |
| Aug 11, 10:09 PM EDT | Areal Flood Advisory | JAX | Bradford, Clay | 2 hr |
| Aug 11, 10:15 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 11, 10:25 PM EDT | Special Weather Statement | JAX | Alachua | 50 min |
| Aug 11, 10:38 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Aug 11, 10:53 PM EDT | Special Weather Statement | JAX | Gilchrist | 37 min |
| Aug 11, 11:30 PM EDT | Special Weather Statement | JAX | Gilchrist | 30 min |
| Aug 12, 3:00 AM EDT | Heat Advisory | JAX | Alachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more | 15 hr |
| Aug 12, 7:14 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Aug 12, 7:19 PM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Aug 12, 7:43 PM EDT | Areal Flood Advisory | JAX | Alachua, Columbia, Suwannee, Union | 92 min |
| Aug 12, 7:46 PM EDT | Special Weather Statement | JAX | Alachua | 29 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.